Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 16, 1997, 6:03 PM CDT for Dade County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1997, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 16, 1997, 9:05 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dade County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 162305 FFWSGF MOC057-170205- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CDT WED JUL 16 1997 * FLASH FLOOD WARNING FOR DADE COUNTY - SOUTHWESTERN MISSOURI * UNTIL 905 PM CDT * SOME AREAS OR STREAMS AFFECTED TURNBACK CREEK LIMESTONE CREEK ROUTE K...THREE MILES EAST OF ROUTE 39 * CAUSE AND EFFECT AT 555 PM...DOPPLER RADAR HAS ESTIMATED OVER TWO AND ONE HALF INCHES OF RAINFALL OVER SOUTHERN DADE COUNTY BETWEEN THE TOWNS OF PENNSBORO...EVERTON...AND SOUTH GREENFIELD. * FORECAST CONDITIONS THUNDERSTORMS OVER SOUTHERN DADE COUNTY REMAIN NEARLY STATIONARY AND AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE THROUGH 7PM. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TAGGART/MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:04 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 16, 2:04 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 203 PM CDT WED JUL 16 1997 FCST PROBLEMS...POPS VSBL SATELLITE STARTING TO SHOW CU FORMING OVR NRN ARK AND SPREADING NORTH INTO SRN MO. KSGF 88D EVEN SHOWING AN ISOLATED SHRA SOUTH OF MONETT. ADAP SHOWS MOIST CONVERGENCE ALONG ARK/MO BORDER AND SOUTH WHERE DEW PTS ARE IN THE MID 70S. DEW PTS ACTUALLY FELL AT SGF AS ARE UNDER SOME SUBSIDENCE. MAIN VORT MAX AND ASSOC STORMS REMAINING OVR SCNTRL KS...WITH OUTFLOW BOUNDARY SEEN MOVING EAST AND DISSIPATING OVER THE FLINT HILLS. FOR THIS EVENING...THINK ISOLD SHRA/TSRA PSBL IN FAR SW MO AND SE KS... MAINLY SOUTH OF A PITTSBURG-JOPLIN-MONETT-BRANSON LINE. O/W FROM SGF NORTH AND EAST SUBSIDENCE PATTERN SHOULD HOLD AND CHC FOR ANY PCPN ARE MUCH LESS AND WILL LEAVE POPS OUT UNLESS SOMETHING CHANGES BEFORE ZFP ISSUANCE. FOR THE LATER PERIODS...PREFER THE ETA/AVN AT 50H AS IT KEEPS VORT MAX SLOWLY ROTATING SSE INTO OKLA. WITH 70H TEMPS REMAINING NR 10C...THIS WILL MEAN KEEPING 30 POPS FOR FAR SW MO (BRANSON TO JLN AREAS) AND IN FAR SE KS. FOR SGF AREA AND POINTS EAST AND NORTH...WHILE CANNOT RULE OUT A LATE DAY SHRA/TSRA THINK CHANCES ARE AOB 20 PCT AND PER ZFP GUIDELINES WILL NOT MENTION. NO GRIDS AVBL...BUT THETA-E VALUES FROM GARP INDICATES HIGHEST VALUES REMAIN IN A RIBBON FROM SRN KS TO OKLA AND INTO NRN ARK AND THIS LOOKS REASONABLE. PERSISTENCE BEST WAY TO GO ON TEMPS AS SEE NO MAJOR CHANGE IN 85H TEMPS. MY THOUGHTS FOR TONIGHT.... SE KS/JLN TO BRANSON AREAS...ISOLD SHRA/TSRA THIS EVENING...THEN BECMG MOSTLY CLR. LOW LOWER 70S. SGF/UNO/AIZ/VIH...MOSTLY CLR. LOW AR 70. CCF SGF BB 070/091 070/091 070 06222 JLN BB 072/093 072/093 072 06333 RIDDLE
In the hours before
Special weather statement, Jul 16, 1:00 PM CDT, 5 hours 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED JUL 16 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...ISOLATED LATE AFTERNOON OR EVENING THUNDERSTORM POSSIBLE OVER EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS TODAY AND THURSDAY... HUMIDITY LEVELS HAVE INCREASED ACROSS THE AREA TODAY AS WINDS BECOME SOUTHERY AT 5 TO 10 MPH. MEANWHILE..A WEAK UPPER LEVEL DISTURBANCE WAS OVER SOUTH CENTRAL KANSAS. THIS DISTURBANCE WILL MOVE LITTLE THE NEXT 24 HOURS. AS THE WARM AND HUMID AIRMASS INTERACTS WITH SOME UPLIFT FROM THIS DISTURBANCE...ISOLATED SHOWERS AND THUNDERTORMS MAY DEVELOP OVER EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS...WEST OF A NEVADA TO MONETT TO BRANSON LINE. THE BEST CHANCES FOR DEVELOPMENT WILL BE BETWEEN THE 3 AND 7 PM. IF ANY STORM DOES FORM...IT IS NOT EXPECTED TO BECOME SEVERE...BUT IT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. ACROSS THE REST OF THE AREA...FROM SPRINGFIELD NORTH AND EAST...NO PRECIPITATION IS EXPECTED TO DEVELOP. SPOTTER ACTIVATION IS NOT EXPECTED. RIDDLE
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.